Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 233, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jun 13, 2005, 8:14 PM CDT for Pittsburg County, Oklahoma. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2005, 8:14 PM CDT (01:14 UTC)
- Expired
- Jun 13, 2005, 9:19 PM CDT
- In force
- 65 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County Pittsburg County, OK
The radar
The Norman radar (KTLX), 140 km from the middle of the area, began a volume at 01:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 13, 2:55 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 1.2 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 877 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 1487 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- -74 m²/s²
- 0-3 km storm-relative helicity
- 224 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 4.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KTSA 140115 SVRTSA OKC121-140215- /O.NEW.KTSA.SV.W.0233.050614T0114Z-050614T0215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 814 PM CDT MON JUN 13 2005 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PITTSBURG COUNTY IN SOUTHEAST OKLAHOMA * UNTIL 915 PM CDT * AT 814 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL AND DAMAGING WINDS TO 70 MPH. THIS STORM WAS LOCATED 3 MILES SOUTHEAST OF ASHLAND...MOVING EAST AT 30 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...KIOWA... HAYWOOD...SAVANNA...BLANCO...MCALESTER...KREBS...ALDERSON... HARTSHORNE AND BLOCKER. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH OF THIS STORM...YOU SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY. LAT...LON 3490 9607 3469 9608 3468 9552 3508 9552 $$
2 follow-up statements
000 WWUS54 KTSA 140201 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 901 PM CDT MON JUN 13 2005 OKC121-140215- /O.CON.KTSA.SV.W.0233.000000T0000Z-050614T0215Z/ PITTSBURG OK- 901 PM CDT MON JUN 13 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 915 PM CDT FOR PITTSBURG COUNTY... AT 857 PM CDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING WINDS TO 60 MPH. THIS STORM WAS LOCATED 7 MILES SOUTH OF BLANCO...MOVING EAST AT 30 MPH. SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...BLANCO...TI...AND RURAL AREAS OF SOUTHEASTERN PITTSBURG COUNTY. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3490 9607 3469 9608 3468 9552 3508 9552 $$
000 WWUS54 KTSA 140219 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 919 PM CDT MON JUN 13 2005 OKC121-140229- /O.EXP.KTSA.SV.W.0233.000000T0000Z-050614T0215Z/ PITTSBURG OK- 919 PM CDT MON JUN 13 2005 ...THE SEVERE THUNDERSTORM WARNING FOR PITTSBURG COUNTY EXPIRED AT 915 PM CDT... THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA AND WEAKENED BELOW SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING WAS ALLOWED TO EXPIRE. A TORNADO WATCH REMAINS IN EFFECT UNTIL 11 PM. LAT...LON 3490 9607 3469 9608 3468 9552 3508 9552 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 8:13 PM CDT, 1 minute earlier.
Area forecast discussion, Jun 13, 8:13 PM CDT, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 813 PM CDT MON JUN 13 2005 .MESOSCALE UPDATE... RADAR DATA FROM KINX SUGGESTS A DAMAGING WIND EVENT MAY BE STARTING OVER NORTHERN BENTON COUNTY. THE SHORT BOW HAS AN REAR INFLOW NOTCH...AND A MID ATTITUDE RADIAL CONVERGENCE SIGNATURE. WE WILL EXTEND THAT SEVERE THUNDERSTORM WARNING WITH AN EMPHASIS ON WIND. WE HAVE JUST RECEIVED GUST REPORTS TO AROUND 50 MPH AT WILBURTON AND MUSKOGEE...SHOWING THAT AGGRESSIVE OUTFLOW IS OCCURRING. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. &&
Hazardous weather outlook, Jun 13, 6:23 PM CDT, 1 hour 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
623 PM CDT MON JUN 13 2005
ARZ001-002-010-011-019-020-029-OKZ049-053>076-141130-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
623 PM CDT MON JUN 13 2005
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT.
TORNADO.
RISK...LIMITED.
AREA...SOUTH OF A LINE FROM JOPLIN TO STROUD AND NORTH OF
A LINE FROM MCALESTER TO ST. PAUL.
ONSET...NOW...ENDING BY 11PM.
SEVERE THUNDERSTORM.
RISK...SIGNIFICANT.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...NOW...ENDING BY 1AM.
AREA AT GREATEST RISK...SOUTH OF A LINE FROM JOPLIN TO STROUD
AND NORTH OF A LINE FROM MCALESTER TO ST.PAUL.
DISCUSSION...
THUNDERSTORMS HAVE DEVELOPED ACROSS NORTHEAST OKLAHOMA AND FAR NORTHWEST
ARKANSAS. A FEW OF THE CELLS WILL BE SEVERE. WIND FIELDS ALOFT
WILL SUPPORT A SUPERCELL MODE ACROSS NORTHEAST OKLAHOMA AND FAR
NORTHWEST ARKANSAS. ELSEWHERE THE WINDS ALOFT WILL RESULT IN A MIXED
MODE OF MOSTLY MULTI-CELL LINES OR CLUSTERS...WITH AN EMBEDDED SUPERCELL
POSSIBLE. WEAK LOW-LEVEL WINDS ACROSS THE AREA SHOULD LIMIT TORNADO
POTENTIAL. HOWEVER...THE POTENTIAL FOR SIGNIFICANT DOWNBURSTS WILL
EXIST THIS EVENING. THE ACTIVITY SHOULD BEGING TO DIMINISH BY LATE EVENING
AS THE MAIN UPPER SYSTEM LIFTS AWAY FROM THE AREA. THE EXCEPTION WOULD
BE IF A MESOSCALE CONVECTIVE SYSTEM CAN DEVELOP. WE WILL MONITOR
FOR THAT POSSIBILITY.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION WILL BE NEEDED ACROSS MUCH OF THE RISK AREAS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...NO HAZARDS.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...NO HAZARDS.
SUNDAY...NO HAZARDS.
EXTENDED DISCUSSION...
DRIER AIR BEHIND THE COLD FRONT WILL PUSH THUNDERSTORM ACTIVITY TO THE
SOUTHERN PORTION OF THE FORECAST AREA TUESDAY AND WEDNESDAY. NORTHWEST
FLOW WITH POSSIBLE MCS DEVELOPMENT WILL RETURN A CHANCE OF THUNDERSTORMS
FOR THE ENTIRE FORECAST AREA FOR THURSDAY AND FRIDAY.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.In the hours before
Special weather statement, Jun 13, 5:40 PM CDT, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
540 PM CDT MON JUN 13 2005
ARZ001-132345-
BENTON AR-
540 PM CDT MON JUN 13 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 645 PM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHWEST ARKANSAS
BENTON
AT 540 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
NORTH OF SILOAM SPRINGS...MOVING NORTHEAST AT 25 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...WALNUT HILL...ROCKY
COMFORT...FAIRMOUNT...BLAND...MILLER...HILL TOP...BENTONVILLE...
SILOAM SPRINGS...ROGERS...LOWELL...GENTRY...GRAVETTE...PEA RIDGE...
LAKE FRANCIS...GALLITIN...HEALING SPRINGS...SPRINGTOWN...HIGHFILL...
CAVE SPRINGS...MONTE NE...CHEROKEE CITY...VAUGHN...LARUE...DECATUR...
CENTERTON...AVOCA...HIWASSE...BELLA VISTA...GARFIELD AND BEAVER LAKE.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.Local storm report, Jun 13, 6:24 PM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
624 PM CDT MON JUN 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0559 PM HAIL 3 NE PRYOR 36.34N 95.28W
06/13/2005 1.00 INCH MAYES OK PUBLIC
&&
JDSLocal storm report, Jun 13, 6:56 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
656 PM CDT MON JUN 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM HAIL 5 S PRYOR 36.24N 95.32W
06/13/2005 1.00 INCH MAYES OK EMERGENCY MNGR
&&
JDSLocal storm report, Jun 13, 6:59 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
659 PM CDT MON JUN 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0657 PM HAIL PRYOR 36.31N 95.32W
06/13/2005 1.00 INCH MAYES OK EMERGENCY MNGR
NICKEL TO QUARTER SIZE HAIL
&&
JDSLocal storm report, Jun 13, 7:52 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
752 PM CDT MON JUN 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0708 PM HAIL BEGGS 35.74N 96.07W
06/13/2005 0.88 INCH OKMULGEE OK FIRE DEPT/RESCUE
0737 PM HAIL 1 W GRAVETTE 36.42N 94.47W
06/13/2005 0.75 INCH BENTON AR AMATEUR RADIO
0738 PM TSTM WND GST MCALESTER 34.93N 95.77W
06/13/2005 65 MPH PITTSBURG OK BROADCAST MEDIA
0741 PM TSTM WND GST 1 E MCALESTER 34.93N 95.75W
06/13/2005 72 MPH PITTSBURG OK BROADCAST MEDIA
&&
SAASpecial weather statement, Jun 13, 8:06 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 806 PM CDT MON JUN 13 2005 OKZ066-140215- OKMULGEE- 806 PM CDT MON JUN 13 2005 ...THE NATIONAL WEATHER SERVICE HAS CANCELED TORNADO WATCH 473 FOR THE FOLLOWING AREAS... IN OKLAHOMA THIS CANCELS 1 COUNTY IN NORTHEAST OKLAHOMA OKMULGEE... THIS INCLUDES THE CITIES OF...OKMULGEE. ARZ001>002-010>011-019>020-029-OKZ058-062>063-067>076- 140400- BENTON-CARROLL-CRAWFORD-FRANKLIN-MADISON-SEBASTIAN-WASHINGTON- ADAIR-CHEROKEE-DELAWARE-HASKELL-LATIMER-LE FLORE-MCINTOSH-MAYES- MUSKOGEE-OTTAWA-PITTSBURG-SEQUOYAH-WAGONER- 806 PM CDT MON JUN 13 2005 ...TORNADO WATCH NUMBER 473 REMAINS VALID UNTIL 11 PM CDT FOR THE FOLLOWING AREAS... IN ARKANSAS THIS WATCH INCLUDES 7 COUNTIES IN NORTHWEST ARKANSAS BENTON... CARROLL... CRAWFORD... MADISON... WASHINGTON... IN WEST CENTRAL ARKANSAS FRANKLIN... SEBASTIAN... IN OKLAHOMA THIS WATCH INCLUDES 13 COUNTIES IN EAST CENTRAL OKLAHOMA CHEROKEE... MUSKOGEE... SEQUOYAH... IN NORTHEAST OKLAHOMA ADAIR... DELAWARE... MAYES... OTTAWA... WAGONER... IN SOUTHEAST OKLAHOMA HASKELL... LATIMER... LE FLORE... MCINTOSH... PITTSBURG... THIS INCLUDES THE CITIES OF...BERRYVILLE...EUREKA SPRINGS... ROGERS...BENTONVILLE...JAY...POTEAU...TAHLEQUAH...FORT SMITH... VAN BUREN...STIGLER...EUFAULA...SALLISAW...OZARK...CHARLESTON... FAYETTEVILLE...SPRINGDALE...MCALESTER...PRYOR...MUSKOGEE... MIAMI...HUNTSVILLE...WAGONER...STILWELL AND WILBURTON.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 7:00 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Pittsburg | 61 min |
| Jun 13, 7:44 PM CDT | Severe Thunderstorm Warning | TSA | Delaware | 37 min |
| Jun 13, 7:47 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, Pushmataha | 58 min |
| Jun 13, 8:32 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee | 50 min |
| Jun 13, 8:39 PM CDT | Severe Thunderstorm Warning | TSA | Sequoyah | 66 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.